Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Charleston, WV

June 20, 2014Athens County, Morgan County, Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2014, 4:50 PM EDT for Athens County, Morgan County, Washington County, Ohio. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2014, 4:50 PM EDT (20:50 UTC)
Expired
Jun 20, 2014, 5:15 PM EDT
In force
25 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Morgan County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 128 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:05 PM EDTTSTM WND DMGStockport, OHMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS51 KRLX 202050
SVRRLX
OHC009-115-167-202115-
/O.NEW.KRLX.SV.W.0072.140620T2050Z-140620T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ATHENS COUNTY IN SOUTHEAST OHIO...
  SOUTHERN MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF CHESTERHILL...
  WESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 515 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHESTERHILL...MOVING
  SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BARTLETT...STOCKPORT AND AMESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3949 8154 3930 8180 3945 8207 3958 8180
TIME...MOT...LOC 2051Z 309DEG 24KT 3951 8189

$$

30
1 follow-up statement
674 
WWUS51 KRLX 202103
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
503 PM EDT FRI JUN 20 2014

OHC009-115-167-202115-
/O.CON.KRLX.SV.W.0072.000000T0000Z-140620T2115Z/
ATHENS OH-MORGAN OH-WASHINGTON OH-
503 PM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTERN WASHINGTON...SOUTHERN MORGAN AND NORTH CENTRAL ATHENS
COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHESTERHILL...MOVING
SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTLETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3949 8154 3930 8180 3945 8207 3958 8180
TIME...MOT...LOC 2103Z 309DEG 24KT 3946 8181

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:42 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 20, 4:42 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT FRI JUN 20 2014

.SYNOPSIS...
ROUNDS OF STORMS/SHOWERS INTO TONIGHT. LOWER CHANCES/DRIER SATURDAY.
MOISTURE DEPTH RETURNS SUNDAY AND MONDAY WITH INCREASED CONVECTION
COVERAGE.

&&

.NEAR TERM /THROUGH SATURDAY/...
LEFT OVER BOUNDARY WILL CONTINUE TO LIFT NORTHWARD OVERNIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE AND MOVE WITH THIS
BOUNDARY. SYSTEM TO OUR WEST WILL SWING THROUGH OVERNIGHT AS WELL
KEEPING CONVECTION GOING THROUGH THE EARLY MORNING HOURS BE FOR
FINALLY EXITING LATER SATURDAY MORNING. THESE STORMS HAVE BEEN
PRODUCING A QUICK 0.50 TO AN INCH IN AN HOUR AND IF ANY OF THESE
STORMS BECOME REPETITIVE OVER THE SAME AREA WE COULD SEE SOME
FLOODING PROBLEMS. THEREFORE KEEPING FFA GOING.

TRICKY FORECAST FORE THE OVERNIGHT AS WELL. FIGURING WHERE THE
RAIN FELL AND WHERE THE CLOUDS THIN...WILL BE THE BEST CHANCE FOR
FOG TO FORM.

SYSTEM EXITS SATURDAY WITH DRIER AIR WORKING ITS WAY INTO THE CWA.
CLOUDS SHOULD DECREASE FROM WEST TO EAST AS WELL. TEMPS WILL BE
TRICKY WITH CLOUDS DECREASING. GENERALLY WENT WITH A BLEND THROUGHOUT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
MUCH QUIETER IN THE SHORT TERM PERIOD VERSUS PREVIOUS DAYS. ANY
CONVECTIVELY DRIVEN SHOWERS AND/OR STORMS ACROSS EASTERN PARTS OF
THE FORECAST AREA AT THE OUTSET 00Z SUN WILL BE QUICKLY DISSIPATING
BY 03Z SUN...IF NOT SOONER. EXPECT A DRY BUT FAIRLY MILD OVERNIGHT
PERIOD WITH PARTLY TO MOSTLY CLOUDY SKIES AND MINS IN THE LOW/MID
60S FOR THE LOWLANDS. SUNDAY MORNING ONE RIPPLE IN THE FLOW ALOFT
PASSES BY THE SOUTHWEST ZONES BTWN 12Z-15Z ROUGHLY. LIMITED MOISTURE
ACCOMPANYING IT HOWEVER SO KEPT THE SOUTHWEST ZONES DRY EARLY SUN.
ENOUGH LLVL MOISTURE REMAINS IN PLACE HOWEVER TO BROADBRUSH THE
ENTIRE AREA WITH AT LEAST SLIGHT CHANCE POPS BY SUN AFTERNOON.
CONTINUED INHERITED LOW CHANCE POPS OVER THE NORTHWEST ZONES AS
ANOTHER WEAKER RIPPLE BRINGS A FAIR AMOUNT OF LARGE SCALE LIFT OVER
THAT AREA. SOME SFC CONVERGENCE IS NOTED FURTHER WEST OVER
WEST/CENTRAL OHIO...AND WITH CONVECTIVE MOTION TO THE E/NE ITS
POSSIBLE ONE OF THOSE COULD MAKE IT INTO OUR SE OHIO ZONES.
INHERITED MAX TEMPS LOW/MID 80S LOWLANDS STILL APPEAR ON TRACK.

MOST OF THE AREA WILL REMAIN DRY OVERNIGHT SUNDAY NIGHT INTO MONDAY
MORNING...BUT WILL KEEP A SLIGHT CHANCE OF SHOWERS/STORMS OVERNIGHT
OVER THE NW ZONES WITH ANOTHER PROGGED VORT MAX IN THAT AREA.
MONDAY...UPPER RIDGING BUILDS TO OUR WEST. RUN TO RUN COMPS SHOW
THIS TO BE MORE AMPLIFIED/ROBUST VERSUS PREV RUNS. EXPECTING MOSTLY
SUNNY TO PARTLY CLOUDY SKIES FOR THE AREA AND DID ELECT TO WARM MAX
TEMPS UP A FEW DEGREES. WITH 925MB TEMPS PROGGED ~24C-25C...EXPECT
GENERAL UPPER 80S FOR THE LOWLANDS. SLIGHT TO LOW CHANCE POPS ARE IN
STORE AGAIN...THOUGH MOST FOLKS SHOULD REMAIN DRY.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. OPERATIONAL
EXTENDED MODEL OUTPUT COMING INTO BETTER AGREEMENT REGARDING A S/W
TROUGH MOVING ACROSS THE AREA DURING THE TUE EVE - WED MORNING TIME
FRAME...WITH DIFFERENCES IN TIMING AND DETAIL. HAVE ENOUGH
CONFIDENCE TO GO AHEAD AND RAISE POPS TO LIKELY TUESDAY NIGHT
ROUGHLY FOR THE LOCATIONS WHERE THE LATEST GFS/EC ARE IN OVERLAPPING
AGREEMENT. TIMING THIS FAR OUT IN ADVANCE NOTWITHSTANDING...BELIEVE
THAT SOMETIME BTWN TUE EVE AND WED MORNING MOST AREAS STAND A
REASONABLY GOOD SHOT AT SEEING SOME PRECIP OVER THE COURSE OF THAT
TIME FRAME. BEYOND THAT PERIOD LARGER DIFFS BEGIN TO ARISE AND HAVE
CONTINUED LOW TO MID CHANCE POPS WITH A MAINLY DIURNAL TREND AS MEAN
LONGWAVE TROUGHING PERSISTS OVER THE NORTHEAST CONUS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY...
TRICKY FORECAST FOR TAFS WITH CONVECTION FIRING OVER THE REGION.
MVFR TO IFR CONDITIONS WILL BE THE NORM IN AND NEAR THE STORMS.
WIND GUSTS 30-40MPH POSSIBLE WITH THESE STORMS AS WELL. THESE STORMS WILL
BE AROUND THE REST OF THIS AFTERNOON AND INTO TONIGHT...BEFORE
DECREASING IN COVERAGE BY 06Z. MVFR/IFR/LIFR VSBYS AND CIGS IN
FOG...MAINLY BETWEEN 08Z-12Z.  AFTER 13Z VSBYS IMPROVE TO VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY.
TIMING AND LOCATION OF FOG OR STRATUS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    M    M    M    M    L    L    L
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    L
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    L    L
PKB CONSISTENCY  H    H    H    M    M    M    M    M    M    L    L    L
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    L    L    L

AFTER 18Z SATURDAY...
SHOWERS AND THUNDERSTORMS SUNDAY WITH MVFR/IFR CONDITIONS
POSSIBLE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
     026>032-036>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
     083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JS/50
NEAR TERM...JS
SHORT TERM...50
LONG TERM...50
AVIATION...JS
Hazardous weather outlook, Jun 20, 3:23 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
323 AM EDT FRI JUN 20 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
036>040-046-047-210730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
323 AM EDT FRI JUN 20 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-025-033>035-210730-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
323 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
ANY SHOWER OR STORM COULD CONTAIN A DOWNPOUR...WHICH COULD LEAD TO
LOCALIZED PONDING OF WATER IN POOR DRAINAGE AREAS. A FLASH FLOOD
WATCH OR WARNING MAY BE NECESSARY IF THE FLASH FLOOD THREAT
INCREASES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 20, 1:29 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
129 PM EDT FRI JUN 20 2014

WVZ006-013>015-026-201815-
BOONE WV-CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
129 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN BOONE...EASTERN CABELL...
WESTERN KANAWHA...NORTHEASTERN LINCOLN AND SOUTHERN PUTNAM COUNTIES
UNTIL 215 PM EDT...

AT 117 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 7
MILES WEST OF NITRO...MOVING EAST AT 15 MPH.

WIND GUSTS BETWEEN 30 MPH-40 MPH ARE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS THUNDERSTORM WILL BE NEAR SOD...AND WOODVILLE AROUND 135 PM...
NITRO...TORNADO...AND BANCROFT AROUND 140 PM...ST. ALBANS...NITRO...
POCA...AND JULIAN AROUND 145 PM AND ALUM CREEK AROUND 150 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 27 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
115 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 9...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 86 AND 95.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3851 8215 3851 8211 3848 8206 3852 8205
      3854 8149 3806 8152 3817 8210

15
Special weather statement, Jun 20, 2:32 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT FRI JUN 20 2014

VAZ003-004-202230-
BUCHANAN VA-DICKENSON VA-
232 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND DICKENSON
COUNTIES UNTIL 630 PM EDT...

AT 226 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
OVER THE AREA...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
      3720 8256 3724 8248 3727 8237 3731 8230
      3713 8198 3704 8205 3703 8217 3699 8225
      3699 8229 3695 8236

21
Special weather statement, Jun 20, 3:30 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT FRI JUN 20 2014

VAZ004-201945-
BUCHANAN VA-
330 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR CENTRAL BUCHANAN COUNTY UNTIL 345 PM
EDT...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF GRUNDY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL BUCHANAN
COUNTY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3734 8201 3725 8202 3730 8220 3735 8219

30
Special weather statement, Jun 20, 4:12 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT FRI JUN 20 2014

OHZ066-202045-
PERRY OH-
412 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHERN PERRY COUNTY UNTIL 445 PM
EDT...

AT 409 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF SHAWNEE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR NEW STRAITSVILLE AROUND 425 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3956 8212 3955 8213 3955 8216 3955 8226
      3959 8227 3959 8238 3961 8239 3970 8238
      3972 8234

30
Special weather statement, Jun 20, 4:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT FRI JUN 20 2014

OHZ083-085>087-202100-
GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-
430 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR EXTREME SOUTHERN VINTON...WESTERN
MEIGS...CENTRAL LAWRENCE...SOUTHEASTERN JACKSON AND GALLIA COUNTIES
IN SOUTHEAST OHIO UNTIL 500 PM EDT...

AT 428 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES NORTHEAST OF OAK HILL TO 9 MILES SOUTH OF OAK HILL TO 5 MILES
SOUTHEAST OF LAKE VESUVIUS...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GAGE AROUND 440 PM...VINTON AROUND 445
PM...SALEM CENTER AROUND 450 PM AND GALLIPOLIS AROUND 500 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3875 8260 3902 8256 3904 8244 3903 8233
      3906 8231 3909 8215 3881 8219 3879 8222
      3877 8222 3873 8219 3862 8219 3855 8264

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:12 PM EDTSpecial Weather StatementRLXPerry33 min
Jun 20, 4:23 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry37 min
Jun 20, 4:30 PM EDTSpecial Weather StatementRLXGallia, Lawrence30 min
Jun 20, 5:12 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Washington33 min
Jun 20, 5:22 PM EDTSevere Thunderstorm WarningRLXAthens, Washington53 min
Jun 20, 5:52 PM EDTSpecial Weather StatementRLXAthens53 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.